Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 12, 2000, 11:34 PM CDT for Arkansas County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2000, 11:34 PM CDT (04:34 UTC)
- Expired
- May 13, 2000, 1:30 AM CDT
- In force
- 116 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 130436 FFWLZK ARC001-130630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1134 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... ARKANSAS COUNTY IN SOUTHEAST ARKANSAS * UNTIL 130 AM CDT * STRONG THUNDERSTORMS HAVE BEEN MOVING ACROSS ARKANSAS COUNTY FOR THE PAST FEW HOURS. REPORTS OF A FOOT OF WATER OVER SOME ROADS HAVE BEEN RECEIVED IN THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN AROUND AND GO THE OTHER WAY. 16
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:45 PM CDT, 7 hours 49 minutes earlier.
Area forecast discussion, May 12, 3:45 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT FRI MAY 12 2000 MODELS IN FAIR AGREEMENT AGAIN TODAY. SLOW MOVING COLD FRONT MOVED INTO THE EXTREME NORTHWEST PART OF THE STATE AT MID AFTERNOON. 1800Z SOUNDING FROM LIT INDICATED STILL A PRETTY STRONG CAP...AND THIS APPEARS TO BE KEEPING THUNDERSTORM DEVELOPMENT IN ARKANSAS AT A MINIMUM THIS AFTERNOON. STILL EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE STATE TONIGHT AS THE FRONT MOVES THROUGH. BEST CHANCES FOR STORMS WILL BE IN THE NORTH WITH DECREASING CHANCES AS YOU MAKE YOUR WAY SOUTH ACROSS THE STATE. SAME GOES FOR THE CHANCES FOR SEVERE. BEST CHANCES FOR SEVERE TONIGHT LOOK LIKE THEY WILL BE OVER THE NORTH WITH SMALL POSSIBILITIES FOR SEVERE OVER THE CENTRAL SECTIONS. WHILE SOUTH MAY SEE A FEW STRONG STORMS TONIGHT... CHANCES FOR SEVERE IN THOSE AREAS APPEAR TO BE SLIM. WILL KEEP SMALL CHANCES FOR THUNDERSHOWERS SATURDAY MORNING OVER ABOUT THE SOUTHEASTERN HALF OF THE FORECAST AREA...WITH CLOUDS DECREASING FROM NORTHWEST TO SOUTHEAST DURING THE DAY. SUNDAY AND MONDAY STILL LOOK TO BE MOSTLY SUNNY DAYS. SKIES SHOULD BECOME PARTLY TUESDAY AND WEDNESDAY. NGM MOS TEMPERATURES AND POPS GENERALLY APPEAR TO BE REASONABLE...SO ONLY MINOR ADJUSTMENTS MADE. (22) .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 32 min |
| May 12, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 58 min |
| May 12, 8:14 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 46 min |
| May 12, 8:15 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 60 min |
| May 12, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 40 min |
| May 12, 8:51 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 54 min |
| May 12, 8:55 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 35 min |
| May 12, 9:05 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 40 min |
| May 12, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 60 min |
| May 12, 9:21 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 54 min |
| May 12, 9:31 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 59 min |
| May 12, 9:38 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 52 min |
| May 12, 9:40 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 65 min |
| May 12, 9:43 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 62 min |
| May 12, 9:46 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 59 min |
| May 12, 9:49 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 56 min |
| May 12, 9:57 PM CDT | Tornado Warning | LZK | Hot Spring | 48 min |
| May 12, 10:04 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 56 min |
| May 12, 10:13 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 32 min |
| May 12, 10:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Prairie | 59 min |
| May 12, 10:19 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 56 min |
| May 12, 10:35 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 25 min |
| May 12, 10:38 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 67 min |
| May 12, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 64 min |
| May 12, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 58 min |
| May 12, 11:10 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 50 min |
| May 12, 11:29 PM CDT | Tornado Warning | LZK | Arkansas | 46 min |
| May 12, 11:50 PM CDT | Severe Thunderstorm Warning | LZK | White | 40 min |
| May 12, 11:53 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 37 min |
| May 13, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
| May 13, 12:12 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 63 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.